Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 735, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 25, 2003, 3:09 PM CDT for Madison Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2003, 3:09 PM CDT (20:09 UTC)
- Expired
- Oct 25, 2003, 4:10 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 252009
SVRJAN
LAC065-252110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SAT OCT 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON PARISH IN NORTHEAST LOUISIANA
* UNTIL 410 PM CDT
* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MOUND...OR ABOUT 13 MILES
SOUTH OF TALLULAH...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR RICHMOND AT 330 PM CDT
BE NEAR MOUND...TALLULAH AT 335 PM CDT
BE NEAR EAGLE BEND AT 410 PM CDT
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3226 9115 3223 9127 3234 9121 3244 9119
3258 9110 3244 9106 3251 9105 3250 9101
3245 9103 3244 9095 3239 9103 3234 9097
3227 9099 3223 9109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:50 AM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, Oct 25, 3:50 AM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 AM CDT SAT OCT 25 2003 NUMEROUS FORECAST CHALLENGES WITH STRONG COLD FRONT ARRIVING IN THE CWFA TONIGHT AND MOVING OUT OF THE SERN COUNTIES SUNDAY MORNING... GREAT TIMING FOR THE RETURN TO STANDARD TIME. AT LEAST TWO MUCH COLDER NIGHTS FOLLOW FOR SUNDAY AND MONDAY NIGHTS WITH MODERATION FOR THE SECOND HALF OF NEXT WEEK. CURRENTLY...THE LAST WARM DAY OF THE MONTH CAN BE EXPECTED TODAY AS CLOUDY/SHRA WEATHER RETURNS TO THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. HIGH PRESSURE ON THE MID ATLANTIC COAST WITH A CENTRAL CONUS COLD FRONT ALONG A KSTL-KADM LINE WILL BOTH MOVE EAST TODAY WITH GULF MOISTURE STREAMING NWD INTO THE CWFA. SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT AND OVER SERN TX/WRN LA SHOULD MERGE SOMEWHAT THIS AFTERNOON OVER AR/TN/NWRN HALF OF MS. A DIGGING LONGWAVE TROUGH ON THE FRONT RANGE OF THE ROCKIES WILL MOVE SWD AS A SE TX MID LEVEL VORT MAX EJECTS NEWD ACROSS THE LOWER MS VALLEY. THE STRONG SURFACE COLD FRONT NOW MOVING INTO THE OZARKS SHOULD GET HUNG UP FOR A FEW HOURS AS THE VORT MAX CROSSES THE ARKLATEX. EXPECT THE FRONT TO REACH THE MS DELTA REGION LATE THIS AFTERNOON AND PRESS THROUGH MUCH OF THE CWFA TONIGHT. DYNAMICAL SUPPORT APPEARS TO BE OUT OF PHASE WITH THE SURFACE FEATURES...AND ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. ISOLATED CASES OF STRONG WINDS POSSIBLE THOUGH WITH MUCAPES 1500-2000J/KG AND 0-3KM HELICITIES LESS THAN 100M*M/S*S OVER OUR REGION FROM EARLY AFTERNOON THROUGH EARLY EVENING. 850 MB FLOW OF 25 KNOTS FROM THE SOUTH WILL BRING 324-326K THETA-E VALUES ALONG WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES RIGHT ALONG THE FRONT. RAINFALL AMOUNTS EXPECTED TO AVERAGE ONE TO TWO INCHES THROUGH SUNDAY. HIGHS WILL BE REACHED RATHER EARLY IN THE DAY SUNDAY AS BY AFTERNOON COLD ADVECTION DOMINATES THE AREA WITH LARGE SHIELD OF COLD STRATOCU PERSISTING UNTIL MIDDAY MONDAY WHEN DOWNGLIDE IMPROVES FOR SOME PEAKS AT SUNSHINE AGAIN. NORTHERLY WINDS OF 15 MILES AN HOUR WITH LINGERING LIGHT RAIN OR DRIZZLE SHOULD ALSO BE SEEN. BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK AS A LONGWAVE TROUGH IN THE UPPER-LEVELS OF THE ATMOSPHERE REMAINS OVER THE ERN CONUS THROUGH THURSDAY. MEDIUM RANGE MOS GUIDANCE REMAINS CONSISTENT IN HOLDING ONTO THE LOWER TEMPERATURES FOR MONDAY/TUESDAY MORNING. A SECONDARY SHORTWAVE WILL PUSH ANOTHER COLD FRONT THROUGH THE FORECAST AREA WEDNESDAY NIGHT. THE LONGWAVE TROUGH WILL FINALLY BEGIN LIFTING OUT THURSDAY AND FRIDAY WITH A FLAT RIDGE MOVING INTO THE LOWER MISSISSIPPI VALLEY. NEAR NORMAL TEMPERATURES SHOULD PREVAIL FOR THE FIRST OF NOVEMBER. .PRELIMINARY POINT TEMPS/POPS... JAN TT 082/056 058/039 058 58611 MEI BT 084/061 059/039 061 48721 .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Oct 25, 5:33 AM CDT, 9 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261033- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 AM CDT SAT OCT 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...SATURDAY...ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A FEW OF THE THUNDERSTORMS...MAINLY WEST OF THE NATCHEZ TRACE...COULD BRIEFLY BECOME SEVERE. A DISTURBANCE MOVING NORTHEAST FROM SOUTH TEXAS WILL MOVE OVER THE LOWER MISSISSIPPI VALLEY TODAY...AND WILL INTRODUCE A MARGINALLY UNSTABLE ATMOSPHERE OVER THE AREA. MEANWHILE...A STRONG COLD FRONT OVER THE LOWER PLAINS WILL CONTINUE TO PUSH SOUTHEAST TOWARD THE ARK-LA-MISS. AS THE FRONT BEGINS TO APPROACH...THE WIND FLOW IN THE MIDDLE AND UPPER LEVELS WILL INCREASE TO MARGINAL SPEEDS THAT COULD SUPPORT ISOLATED SEVERE THUNDERSTORM DEVELOPMENT LATE IN THE DAY IN AREAS WEST OF THE NATCHEZ TRACE. HOWEVER...THE PRESENCE OF A SOME WHAT WEAK LOWER LEVEL WIND FLOW WITHIN THE FIRST 3000 FEET OF THE SURFACE AND INITIALLY HIGH FREEZING LEVELS SHOULD DAMPEN THE CHANCES OF SEVERE THUNDERSTORM DEVELOPMENT...IN MOST CASES. THE MAIN SEVERE THREAT WILL BE FOR WINDS AND HAIL. ...FLOODING... AS THE SHOWERS AND THUNDERSTORMS APPROACH THIS AFTERNOON FROM THE SOUTHWEST...LOCALLY HEAVY RAINS WILL PRODUCE PONDING ON AREA ROADS AND IN OTHER LOW LYING AREAS ACROSS EXTREME SOUTHEASTERN ARKANSAS... NORTHEASTERN LOUISIANA...AND SOUTHWESTERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:31 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.